Extreme Cold/Wind Chill, New Castle
- When
- January 22, 12:00 AM EST to 12:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong northwest winds behind the departing strong low pressure system coupled with another arctic air mass dropped low temperatures on the morning of the 22nd into the single numbers in Delaware and produced wind chill factors as low as 10 degrees to 20 degrees below zero. In many places, low temperatures were as cold as January 7th and wind chill factors came close to matching that morning.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Strong northwest winds behind the departing strong low pressure system coupled with another arctic air mass dropped low temperatures on the morning of the 22nd into the single numbers in Delaware and produced wind chill factors as low as 10 degrees to 20 degrees below zero. In many places, low temperatures were as cold as January 7th and wind chill factors came close to matching that morning.
Lowest hourly wind chills included 18 degree below zero at the New Castle County Airport, 17 degrees below zero in Dover (Kent County) and 9 degrees below zero in Georgetown (Sussex County).
Actual low temperatures included 3 degrees above zero at the New Castle County Airport, matching the low on January 7th for the coldest day of the winter. The calendar day low temperature in Georgetown was 5 degrees above zero. This also matched the low on January 7th. The lowest reading of the winter season there occurred on January 30th (5 below zero). Other low temperatures that morning included 1 degree above zero in Newark (New Castle County), 2 degrees above zero in Glasgow (New Castle County), 3 degrees above zero in Smyrna (Kent County), 4 degrees above zero in Dover (Kent County), 5 degrees above zero in Laurel (Sussex County) and 6 degrees above zero in Delmar (Sussex County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 21, 9:54 PM EST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
954 PM EST TUE JAN 21 2014
.SYNOPSIS...
LOW PRESSURE WILL MOVE SLOWLY NORTHEASTWARD AND OUT TO SEA
OVERNIGHT WHILE AN AREA OF ARCTIC HIGH PRESSURE MOVES IN FROM THE
NORTHWEST EARLY WEDNESDAY MORNING. AN ALBERTA CLIPPER TYPE LOW
PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL THEN MOVE
THROUGH OUR AREA THURSDAY. ANOTHER LARGE ARCTIC HIGH PRESSURE
SYSTEM WILL THEN REACH THE EAST COAST THURSDAY NIGHT INTO FRIDAY
NIGHT. THEN, A LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHEASTERN
CANADA SATURDAY AS ITS ASSOCIATED COLD FRONT WILL CROSS THE REGION
LATER SATURDAY. YET ANOTHER WEAK SYSTEM MAY AFFECT THE REGION
SUNDAY NIGHT INTO EARLY MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WE HAVE REMOVED THE WINTER STORM WARNING FROM THE COUNTIES OF
BERKS, LEHIGH, NORTHAMPTON AND WARREN. WE HAVE REMOVED THE WINTER
WEATHER ADVISORY FROM THE COUNTIES OF CARBON, MONROE AND SUSSEX
(NEW JERSEY).
A BAND OF MODERATE SNOWFALL REMAINED JUST TO THE SOUTHEAST OF THE
INTERSTATE 95 CORRIDOR AT 930 PM. THE SNOWFALL RATES IN THE BAND
ARE EXPECTED TO DIMINISH GRADUALLY OVERNIGHT AS IT DRIFTS
SOUTHEASTWARD AND AS IT LOSES ITS UPPER LEVEL SUPPORT.
MEANWHILE, AN AREA OF MODERATE TO HEAVY SNOWFALL WAS LOCATED OVER
SOUTHEASTERN VIRGINIA AND VICINITY. THE PRECIPITATION WAS OUT
AHEAD OF THE APPROACHING MID LEVEL SHORT WAVE TROUGH. THE MODERATE
TO HEAVY SNOWFALL WILL CONTINUE TO LIFT NORTHEASTWARD AND IT
SHOULD IMPACT PARTS OF SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY
DURING THE NIGHT.
WHILE THE BULK OF THE SNOW TOTALS HAVE ALREADY FALLEN IN MOST
PLACES, EXCEPT FOR OUR SOUTHEASTERN COUNTIES, ADDITIONAL SNOW WILL
FALL DURING THE NEXT SEVERAL HOURS. THE BACK EDGE OF THE SNOW
SHOULD NOT REACH THE COAST UNTIL AROUND DAYBREAK.
THE SNOW HAS ENDED IN THE POCONOS AND IT WILL END SHORTLY IN
BERKS COUNTY, THE LEHIGH VALLEY AND NORTHWESTERN NEW JERSEY.
ANOTHER 1 TO 3 INCHES OF SNOW ARE POSSIBLE ALONG AND NEAR THE
INTERSTATE 95 CORRIDOR. AGAIN, OUR SOUTHEASTERN COUNTIES WILL PICK
UP THE BULK OF THEIR SNOWFALL OVERNIGHT WITH TOTALS IN THE 4 TO 8
INCH RANGE.
THE CENTER OF THE LOW WAS ABOUT 225 MILES OFF THE DELMARVA
PENINSULA AND IT WAS DRIFTING OUT TO SEA. A BRISK NORTH TO
NORTHWEST WIND WILL CONTINUE OVERNIGHT ALONG WITH BITTERLY COLD
WIND CHILL VALUES AND BLOWING SNOW. THE BLOWING SNOW WILL REMAIN A
PROBLEM EVEN AFTER THE SNOWFALL COMES TO AN END.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A VERY COLD DAY ON WEDNESDAY, ANOTHER DAY IN WHICH MAX TEMPS WILL
FAIL TO REACH THE 20 DEGREE MARK THIS JANUARY. ANY SMALL COMFORT
WILL BE THAT THE DAY SHOULD AVERAGE MOSTLY SUNNY AND WINDS SHOULD
BE DECREASING AS WE MOVE THROUGH THE DAYLIGHT HOURS. MAX TEMPS ARE
BELOW STAT GUIDANCE BECAUSE OF OUR FRESH SNOW COVER.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM PORTION OF THE FCST IS MOSTLY QUIET, BUT COLD THIS
TIME AROUND. WED NIGHT WILL BE DRY AND VERY COLD WITH SNOW COVER
AND HIGH PRESSURE IN PLACE. THEN BY THU, A WK ALBERTA CLIPPER TYPE
SYS WILL MOVE ACRS THE REGION AND CUD BRING SOME LIGHT SNOW, BUT
OVERALL QPF IS VERY LIGHT AND THERE IS STILL SOME MODEL
DISAGREEMENT AS TO WHICH AREAS WILL SEE PRECIP. THE GFS IS MORE
FOCUSED N AND W. THE ECMWF HAS A MORE WIDESPREAD AREA.
BEHIND THIS DEPARTING SYS, A VAST AREA OF HIGH PRES OVER THE
PLAINS WILL SLIDE SEWD AND KEEP THINGS DRY THU NIGHT THRU FRI
NIGHT.
THEN, BY SAT, AN AREA OF LOW PRES IN SERN CAN WILL MOVE EWD. ITS
ATTENDANT CDFNT WILL MOVE EWD AND CROSS THE REGION FROM W TO E
DURG THE SECOND HALF OF SAT. THIS SYS COULD BRING ANOTHER SHOT OF
SNOW, THOUGH AGAIN ALL QPF IS LIGHT.
THIS FRONT MOVES THROUGH AND THE HIGH RE-ESTABLISHES ITSELF FOR
SAT NIGHT INTO SUN. THEN, ANOTHER WK SYS WILL MOVE ACRS AT LEAST A
PORTION OF THE AREA FOR SUN NIGHT INTO MON. AGAIN, THE MDLS DIFFER
IN THE EXACT DETAILS, WITH THE ECMWF HAVING A MORE NRN TRACK AND
AFFECTING MAINLY THE NRN HALF OF THE REGION. THE GFS HAS A MORE
SRN TRACK AND IMPACTS MORE OF THE AREA. AGAIN OVERALL QPF IS LIGHT
ATTM, BUT TEMPS ARE DEFINITELY COLD ENOUGH FOR FROZEN PRECIP WITH
THIS EVENT AS WELL.
THE WARMEST DAY OF THE PD LOOKS TO BE SAT, WHERE TEMPS SHOULD
RISE ABOVE FREEZING, AND THAT IS THE GOOD NEWS FOLKS. IT APPEARS
THAT THE REST OF THE PD, TEMPS WILL REMAIN BELOW FREEZING.
JUST THINK, MARCH IS ABOUT A MONTH AWAY BY THE END OF THE PD....
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TONIGHT...CONDITIONS HAD IMPROVED TO VFR AT KRDG AND KABE BY
0230Z AS THE BACK EDGE OF THE SNOW CONTINUED TO MOVE SLOWLY
SOUTHEASTWARD. THE BACK EDGE OF THE SNOW SHOULD REACH THE COAST BY
ABOUT 0900Z OR 1000Z. IFR CONDITIONS WILL PREVAIL WHERE THE SNOW
CONTINUES TO FALL. VISIBILITIES WILL LOWER TO AROUND 1 TO 3 MILES
WITH PERIODS OF 1/4-1/2 MILE POSSIBLE IN HEAVIER SNOW BANDS.
WINDS WILL GUST OUT OF THE NORTH TO NORTHWEST AT 15 TO 25 KNOTS
RESULTING IN BLOWING SNOW WHICH WILL REDUCE VISIBILITIES EVEN
AFTER THE SNOW HAS CEASED FALLING.
WEDNESDAY...WE SHOULD SEE A MARKED IMPROVEMENT ON WEDNESDAY.
CEILINGS WILL RISE BECOMING VFR ACROSS THE TERMINALS. WINDS WILL
REMAIN GUSTY BUT WILL BE MORE OUT OF THE NORTHWEST WITH GUSTS
STILL IN THE 20 TO 25 KNOT RANGE. WITH THE WINDS WHIPPING AROUND
WE WILL CONTINUE TO SEE THE SNOW BE BLOWN ACROSS THE AIRFIELDS AND
THIS MAY CAUSE SOME BRIEF VISIBILITY RESTRICTIONS. THE WINDS WILL
START TO SUBSIDE AND LOSE THE GUSTINESS HEADING INTO WEDNESDAY
EVENING.
OUTLOOK...
WED NIGHT...VFR. HIGH CONFIDENCE.
THU...VFR OUTSIDE OF SNOW SHOWERS. LOWER CONDITIONS IF SNOW
SHOWERS OCCUR. GUSTY WEST-NORTHWEST WINDS 20-25 KT.
THU NIGHT-FRI NIGHT...VFR. HIGH PRESSURE. HIGH CONFIDENCE.
SAT...VFR EARLY. THEN LOWER CONDS PSBL AS CDFNT APPROACHES FROM
THE WEST BRINGING THE CHC OF SNOW SHOWERS. GUSTY WEST WINDS 20-25
KT. MDT CONFIDENCE.
SUN...VFR. HIGH CONFIDENCE.
&&
.MARINE...
GALES ARE UNDERWAY. WE PEAKED WIND GUSTS AT 45 KNOTS. THE
LIKELIHOOD FOR FREEZING SPRAY WILL INCREASE AS WE GO THROUGH THE
NIGHT. GALE FORCE WIND GUSTS SHOULD START DECREASING DURING THE
DAY ON WEDNESDAY. WE MAY BE A BIT TOO LONG WITH THE GALE WARNING
ON DELAWARE BAY.
OUTLOOK...
WED NIGHT...CONDITIONS IMPROVING AND EXPECTED TO BECOME SUB
ADVISORY. WILL LIKELY HAVE AN SCA FOR AT LEAST A PORTION OF THE
PD.
THU-FRI...AN ALBERTA CLIPPER WILL CROSS THE WATERS AND SCA
CONDITIONS ARE POSSIBLE IN THE NORTHWEST FLOW BEHIND IT, BUT
CONFIDENCE IS LOW.
FRI NIGHT...SUB SCA CONDITIONS EXPECTED.
SAT...SCA CONDITIONS EXPECTED AHEAD OF THE NEXT CDFNT ON SAT.
CHANCE OF GALE FORCE GUSTS. SEAS WILL TO BUILD SUBSTANTIALLY AHEAD
OF THIS FRONT.
FREEZING SPRAY OF VARYING RATES IS LIKELY TO CONTINUE INTO
SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR PAZ070-071-
101>106.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
PAZ054-055-060>062-070-071-101>106.
NJ...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR NJZ008>010-
012>027.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
NJZ001-007>010-012>027.
DE...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR DEZ001>004.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
DEZ001>004.
MD...WINTER STORM WARNING UNTIL 6 AM EST WEDNESDAY FOR MDZ008-012-
015-019-020.
WIND CHILL ADVISORY FROM 1 AM TO 11 AM EST WEDNESDAY FOR
MDZ008-012-015-019-020.
MARINE...FREEZING SPRAY ADVISORY UNTIL 1 PM EST WEDNESDAY FOR ANZ430-
431-450>455.
GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...GIGI
LONG TERM...NIERENBERG
AVIATION...GIGI/NIERENBERG/MEOLA
MARINE...DRAGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1159 PM EST TUE JAN 21 2014 PAZ054-055-230500- CARBON-MONROE- 1159 PM EST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. ADDITIONALLY, VERY COLD TEMPERATURES WILL CONTINUE THROUGH FRIDAY. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-PAZ060>062-230500- SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON- 1159 PM EST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. ADDITIONALLY, VERY COLD TEMPERATURES WILL CONTINUE THROUGH FRIDAY. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008>010-PAZ070-071-101>106-230500- MORRIS-HUNTERDON-SOMERSET-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 1159 PM EST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. ADDITIONALLY, VERY COLD TEMPERATURES WILL CONTINUE THROUGH FRIDAY. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-015-230500- MIDDLESEX-MERCER- 1159 PM EST TUE JAN 21 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. ADDITIONALLY, VERY COLD TEMPERATURES WILL CONTINUE THROUGH FRIDAY. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ015-019-020-NJZ013-014-016>027-230500- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 1159 PM EST TUE JAN 21 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. ADDITIONALLY, VERY COLD TEMPERATURES WILL CONTINUE THROUGH FRIDAY. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-230500- NEW CASTLE-CECIL-KENT MD- 1159 PM EST TUE JAN 21 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. SNOW SHOWERS WITH ADDITIONAL POSSIBLE ACCUMULATIONS ARE CENTERED AROUND THURSDAY AND SATURDAY. ADDITIONALLY, VERY COLD TEMPERATURES WILL CONTINUE THROUGH FRIDAY. TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230500- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1159 PM EST TUE JAN 21 2014 ...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 635 PM EST TUE JAN 21 2014 NJZ008>010-012-015-PAZ105-106-220100- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-UPPER BUCKS- LOWER BUCKS- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...TRENTON...CHALFONT...PERKASIE...MORRISVILLE... DOYLESTOWN 635 PM EST TUE JAN 21 2014 ...A BAND OF HEAVY SNOW SIGNIFICANTLY AFFECTING THE AREA... AT 630 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A BAND OF HEAVY SNOW MOVING ACROSS THE AREA. THIS BAND IS SLOWLY SHIFTING EASTWARD. A TRAINED SPOTTER IN HUNTERDON COUNTY REPORTED 2 INCHES OF SNOW IN ONE HOUR WITH THIS BAND OF SNOW. THE SNOW COMBINED WITH VERY COLD TEMPERATURES CONTINUE TO RESULT IN HAZARDOUS DRIVING CONDITIONS. THE VISIBILITY WILL BE REDUCED TO ONE HALF MILE OR LESS. IN ADDITION, NORTHERLY WINDS AT 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. DUE TO THE HAZARDOUS CONDITIONS, STAY OFF THE ROADS IF POSSIBLE. IF YOU MUST TRAVEL, DRIVE SLOWLY AND USE EXTRA CAUTION. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. DO NOT CLOSELY FOLLOW SNOWPLOWS, GIVEN THEM ROOM TO WORK. GORSE
The national radar mosaic for the moment the first event began.
4 extreme cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497034, 497035, 497036, 497037.